Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Wichita, KS

July 4, 20106 counties in Kansas

NWS Wichita, KS issued this flash flood warning at Jul 4, 2010, 5:44 PM CDT for 6 counties in Kansas. It was in force for 22 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2010, 5:44 PM CDT (22:44 UTC)
Expired
Jul 5, 2010, 3:45 PM CDT
In force
22 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KS, Chase County, KS, Harvey County, KS, Marion County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:00 PM CDTFLASH FLOOD3 S Peabody, KSLAW ENFORCEMENT BARRICADED A ROADWAY NEAR 30TH AND OLD MIL ROAD DUE TO HIGH WATER CROSSING THE ROAD.
Jul 4, 6:52 PM CDTFLASH FLOOD3 N Colwich, KSLAW ENFORCEMENT REPORTS WATER OVER K96 AND 167TH STREET WEST LEADING TO A ROAD CLOSURE.
Jul 4, 6:52 PM CDTFLASH FLOOD4 S Andale, KSLAW ENFORCEMENT REPORTS WATER OVER 247TH STREET WEST AND 29TH STREET CAUSING ROAD CLOSURE.
Jul 4, 6:52 PM CDTFLASH FLOODValley Center, KSLAW ENFORCEMENT REPORTS WATER OVER SENECA AND NORTH OF 101ST CAUSING A ROAD CLOSURE.
Jul 4, 7:03 PM CDTHEAVY RAIN 1.71 S Whitewater, KSLAW ENFORCEMENT REPORTS 1.7 INCHES IN THE LAST 40 MINUTES AND STILL TORRENTIAL RAIN FALLING. IN THE LAST 18 HOURS HAVE HAD 4 INCHES OF RAIN.
Jul 4, 7:20 PM CDTHEAVY RAIN 2.25Cottonwood Falls, KSCOOP OBSERVER MEASURES 2.25 INCHES OF RAIN IN THE LAST HOUR.
Jul 4, 7:46 PM CDTHEAVY RAIN 4Potwin, KSSPOTTER MEASURES 4 INCHES OF RAIN SINCE 7AM WITH 3 INCHES FALLING IN THE LAST 2 HOURS.
Jul 4, 8:09 PM CDTHEAVY RAIN 51 S Whitewater, KS5 INCHES MEASURED SINCE 7 AM.
Jul 4, 8:45 PM CDTFLASH FLOODColwich, KSSAND BAGGING IS CURRENTLY UNDERWAY IN COLWICH DUE TO FLOODING.
Jul 5, 8:00 AM CDTHEAVY RAIN 2.73Newton, KS24 HOUR TOTAL OF 2.73 INCHES.
Jul 5, 2:35 PM CDTFLOOD5 Sw Halstead, KSFLOODING WAS REPORTED AT 96TH AND SANDHILL ROAD INTERSECTION...2 MILES SOUTHEAST OF PATTERSON. 4 FEET OF WATER WAS ACROSS THE INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WGUS53 KICT 042244
FFWICT
KSC015-017-079-115-155-173-050245-
/O.NEW.KICT.FF.W.0009.100704T2244Z-100705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 945 PM CDT.

* AT 534 PM CDT...THE PUBLIC REPORTED 4 INCHES OF RAINFALL NEAR      
  VALLEY CENTER IN THE LAST TWO HOURS.

  DOPPLER RADAR ESTIMATED BETWEEN 2 TO 4 INCHES OF RAIN HAVE FALLEN  
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3       
  INCHES POSSIBLE. RAINFALL RATES OF TWO INCHES PER HOUR WILL CAUSE
  VERY RAPID RISES IN SMALL CREEKS AND STREAMS IN THE WARNED AREA. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BENTLEY...BURNS...BURRTON...CEDAR POINT...COLWICH...
  COTTONWOOD FALLS...ELBING...ELMDALE...FLORENCE...HALSTEAD...
  HAVEN...HESSTON...HYMER...MAIZE...MATFIELD GREEN...MOUNT HOPE...
  NEWTON...NORTH NEWTON...PEABODY...POTWIN...SEDGWICK...STRONG
  CITY...VALLEY CENTER...WALTON...WHITEWATER...WONSEVU...BAZAAR...
  NEWTON AIRPORT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
      3817 9653 3796 9686

$$

JAKUB
3 follow-up statements
894 
WGUS53 KICT 050230
FFWICT
KSC015-017-079-115-155-173-051445-
/O.EXT.KICT.FF.W.0009.000000T0000Z-100705T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
  WESTERN CHASE COUNTY IN CENTRAL KANSAS...

* UNTIL 945 AM CDT MONDAY.

* AT 919 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING NEAR COLWICH FROM EARLIER HEAVY RAINFALL...AND SEVERAL    
  OBSERVERS IN THE WARNED AREA REPORTED 4 TO 5 INCH RAINFALL TOTALS.

  DOPPLER RADAR ESTIMATED BETWEEN 4 TO 6 INCHES OF RAIN HAVE FALLEN  
  NEAR AND ALONG A LINE FROM CHENEY LAKE TO ANDALE...TO WHITEWATER.  
  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE      
  TONIGHT AS MORE SHOWERS AND THUNDERSTORMS MOVE INTO THE WARNED     
  AREA. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BENTLEY...BURNS...BURRTON...CEDAR POINT...COLWICH...
  COTTONWOOD FALLS...ELBING...ELMDALE...FLORENCE...HALSTEAD...
  HAVEN...HESSTON...HYMER...MAIZE...MATFIELD GREEN...MOUNT HOPE...
  NEWTON...NORTH NEWTON...PEABODY...POTWIN...SEDGWICK...STRONG
  CITY...VALLEY CENTER...WALTON...WHITEWATER...WONSEVU...BAZAAR...
  NEWTON AIRPORT.

THIS FLASH FLOOD WARNING REPLACES THE FLOOD WARNING THAT WAS 
PREVIOUSLY IN EFFECT FOR THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
      3817 9653 3796 9686

$$

JAKUB
476 
WGUS73 KICT 050431
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT SUN JUL 4 2010

KSC015-017-079-115-155-173-051445-
/O.CON.KICT.FF.W.0009.000000T0000Z-100705T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KS-CHASE KS-HARVEY KS-RENO KS-BUTLER KS-SEDGWICK KS-
1131 PM CDT SUN JUL 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT MONDAY
FOR NORTHERN SEDGWICK...NORTHWESTERN BUTLER...SOUTHEASTERN RENO...
HARVEY...WESTERN CHASE AND SOUTHERN MARION COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADWAYS UNDER 
WATER IN THE WARNED AREA...DUE TO EXCESSIVE RUNOFF FROM VERY HEAVY 
RAIN DURING THE EVENING HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 
INCHES WILL BE POSSIBLE DURING THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
      3817 9653 3796 9686

$$

JAKUB
192 
WGUS53 KICT 051439
FFWICT
KSC015-017-079-115-155-173-052045-
/O.EXT.KICT.FF.W.0009.000000T0000Z-100705T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
939 AM CDT MON JUL 5 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
  WESTERN CHASE COUNTY IN CENTRAL KANSAS...

* UNTIL 345 PM CDT MONDAY.

* AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LARGE ACCUMULATIONS OF RAINFALL FROM PREVIOUS HEAVY RAINS OVER THE 
WARNED AREA...WITH SOME REPORTS OF UPWARDS TO 5 TO 6 INCHES. 

  DOPPLER RADAR ESTIMATED BETWEEN 4 AND 6 INCHES OF RAIN HAVE FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
POSSIBLE THIS MORNING AND EARLY AFTERNOON.  

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BENTLEY...BURNS...BURRTON...CEDAR POINT...COLWICH...
  COTTONWOOD FALLS...ELBING...ELMDALE...FLORENCE...HALSTEAD...
  HAVEN...HESSTON...HYMER...MAIZE...MATFIELD GREEN...MOUNT HOPE...
  NEWTON...NORTH NEWTON...PEABODY...POTWIN...SEDGWICK...STRONG
  CITY...VALLEY CENTER...WALTON...WHITEWATER...WONSEVU...BAZAAR...
  NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
      3817 9653 3796 9686

$$

BILLINGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:38 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 4, 3:38 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT SUN JUL 4 2010

.DISCUSSION...

FORECAST CONCERNS WILL BE CONTINUED HEAVY RAINFALL THREAT TONIGHT
THROUGH MON NIGHT.  THEN PRECIP CONCERNS INTO MIDWEEK.

TONIGHT:
CURRENT BATCH OF HEAVY RAINFALL HAS ALREADY LED TO SOME FLOODING
CONCERNS ACROSS SOUTH CENTRAL AND CENTRAL KS...AS FIRST PV ANOMALY
IS WRAPPING INTO NE KS AT THIS TIME.  PRECIP HAS BEEN FURTHER
ENHANCED IN AND NEAR THE STALLED FRONTAL BOUNDARY ACROSS CENTRAL KS
AS MOISTURE CONVERGENCE IS ENHANCED AND PRECIP EFFICIENCY IS
MAXIMIZED...GIVEN THE HIGH PRECIP WATER VALUES OVER 2 INCHES.
CURRENT LOOK AT WATER VAPOR SATELLITE AND RADAR TRENDS SUGGEST THAT
MOST OF SOUTH CENTRAL KS MAY SEE A LULL IN THE HEAVIER RAINFALL FOR
THE EVENING HOURS...BUT WILL STILL SEE SOME SCATTERED SHOWERS AROUND
AS MOST OF THE FORECAST AREA WILL BE BETWEEN IMPULSES.  THIS WILL
LIKELY BE THE TREND FOR THE MOST OF THE OVERNIGHT HOURS...AS SOME
LIFT WILL REMAIN ACROSS THE AREA FOR SCATTERED SHOWERS...AND
POSSIBLY SOME EMBEDDED THUNDERSTORMS AS ELEVATED CAPES REMAIN AROUND
500 J/KG.

MON-MON NIGHT:
EXPECT THE HEAVY RAINFALL THREAT TO CONTINUE ON MON...AS SHORT RANGE
MODELS SHOW TWO PV-ANOMALIES COMING OUT OF TX AND THE ROCKIES. ONE
ON MON MORNING AND ANOTHER MON EVENING.  THIS WILL AGAIN INCREASE
MOISTURE CONVERGENCE AND PRECIP EFFICIENCY ACROSS THE AREA AS
TROPICAL MOISTURE PLUME CONTINUES OVER THE AREA. SO COULD SEE A
HEAVY RAINFALL BATCH MON MORNING AND ANOTHER BATCH OF HEAVY RAINFALL
POSSIBLE FOR MON EVENING. HAVE ALREADY HOISTED A FLOOD WATCH FOR ALL
THE FORECAST AREA...WEST OF THE FLINT HILLS...GIVEN THIS CONTINUED
HEAVY RAINFALL AND FLOODING POTENTIAL. NOT AS CONFIDENT IN HOW FAR
EAST THE HEAVY RAINFALL WILL BE....SO WILL LEAVE MOST OF SOUTHEAST
KS OUT OF THE FLOOD WATCH FOR NOW. WILL HAVE TO SEE WHERE HEAVY
RAINFALL AXIS SETS UP ON MON.

TUE-THU:
SOME MODEL DIFFERENCES ON HOW THE MID WEEK WILL PLAY OUT...WITH THE
ECMWF STILL THE SLOWER SOLUTION IN LEAVING HIGHER AMOUNTS OF
MOISTURE ACROSS THE AREA WITH THE WEAK SURFACE BOUNDARY STILL QUASI
STATIONARY ACROSS THE REGION AS WELL.  THE GFS ON THE OTHER HAND IS
A LITTLE MORE ROBUST IN PUSHING SOME DRIER AIR INTO CENTRAL KS FOR
WED INTO THU. ECMWF HAS BEEN THE MOST CONSISTENT WHEN IT COMES TO
SYNOPTIC POSITIONS SO FAR THIS WEEKEND...AND WILL FOLLOW THIS SLOWER
SOLUTION FOR NOW...WHICH MEANS KEEPING POPS AROUND FOR THE MIDDLE OF
THE WEEK.  NOT EXPECTING THIS TIME PERIOD TO SEE THE HEAVY RAINFALL
THAT WE HAVE BEEN SEEING THIS WEEKEND...AS THE BETTER MID LEVEL LIFT
WILL STAY TO THE NORTH OF THE AREA.

REST OF THE EXTENDED:
UPPER FLOW LOOKS TO TRANSITION FOR FRI INTO THE WEEKEND FROM SW FLOW
TO MORE OF A WEAK RIDGING OVER THE ROCKIES. MODELS SEEM TO AGREE ON
THIS TRANSITION OCCURRING...WITH SOME TIMING DIFFERENCES...SO WILL
KEEP SOME LOW POPS IN SRN KS FOR NOW ON FRI. BUT AFTER THAT...THIS
RIDGING WILL PUSH THE HIGHER LOW LEVEL MOISTURE INTO THE SRN
PLAINS..AND HELP THE AREA DRY OUT SOME BY SAT INTO SUN.

KETCHAM

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

FRONTAL BOUNDARY AS OF 17Z EXTENDED FROM WEST-CENTRAL KS ACROSS NRN
KS. TROPICAL MOISTURE PLUME WITH PRECIPITABLE WATER OF AROUND 2 TO
2.5 INCHES WILL CONTINUE TO STREAM N-NEWD INTO MUCH OF OUR
AREA...ALONG AND SOUTH OF THIS BOUNDARY. THE BOUNDARY IS PROGGED
TO SAG SWD INTO CENTRAL KS BY 12Z MON BEFORE STALLING. THE HIGHEST
RAIN PROBABILITIES WILL BE ALONG AND SOUTH OF THE FRONT THIS PM
ACROSS MUCH OF CENTRAL/SOUTH CENTRAL KS WHERE IFR/MVFR CIGS/VSBYS
ARE LIKELY. UTILIZING TEMPO AND PREVAILING GROUPS THERE. THE RAIN
SHOULD SPREAD INTO SERN KS THIS EVENING. PREVAILING IFR/LIFR CIGS
ARE EXPECTED TO DEVELOP BY LATE TONIGHT INTO MON AM IN
CENTRAL/S-CNTRL KS WHERE COMBINATION OF SERLY UPSLOPE FLOW AND
COOLING BOUNDARY LAYER OCCUR.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  82  72  87 /  80  70  60  40
HUTCHINSON      72  81  71  86 /  80  80  60  30
NEWTON          73  82  71  85 /  80  70  60  30
ELDORADO        73  84  72  87 /  80  80  70  40
WINFIELD-KWLD   73  84  73  89 /  80  70  60  40
RUSSELL         72  82  69  87 /  80  50  50  20
GREAT BEND      72  82  70  87 /  80  60  50  20
SALINA          72  81  70  86 /  80  70  60  30
MCPHERSON       73  81  71  85 /  80  70  60  30
COFFEYVILLE     73  88  74  88 /  60  60  60  40
CHANUTE         73  87  74  89 /  70  70  60  40
IOLA            73  87  74  88 /  70  80  60  40
PARSONS-KPPF    73  87  74  88 /  60  70  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-
067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jul 4, 4:19 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SUN JUL 4 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-052130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT SUN JUL 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL PERSIST OVER
THE REGION TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY WHICH MAY
RESULT IN LOCALIZED FLOODING...ESPECIALLY OVER CENTRAL AND SOUTH
CENTRAL KANSAS. PLEASE REFER TO THE LATEST FLOOD WATCH FOR FURTHER
DETAILS.

AN AREAL FLOOD WARNING IS IN EFFECT FOR SEVERAL COUNTIES IN SOUTH
CENTRAL KANSAS...PLEASE SEE THE LATEST FLOOD WARNINGS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS ARE LIKELY OVER
THE AREA MONDAY AND MONDAY NIGHT WHICH MAY RESULT IN INCREASED
FLOODING POTENTIAL. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
MORNING...PLEASE SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS.

A FEW THUNDERSTORMS MAY LINGER OVER THE REGION FROM TUESDAY
THROUGH EARLY FRIDAY BUT SHOULD BE NEITHER STRONG NOR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
ANY RAINFALL REPORTS WOULD BE GREATLY APPRECIATED OVER THE
NEXT 24 HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/JMC/JMB/KETCHAM

In the hours before

Special weather statement, Jul 4, 4:22 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SUN JUL 4 2010

KSZ052-068-069-042200-
BUTLER-HARVEY-MARION-
422 PM CDT SUN JUL 4 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...HARVEY AND MARION COUNTIES...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF HEAVY SHOWERS CAPABLE OF PRODUCING WINDS UP TO 50 MPH
NEAR WHITEWATER...OR 12 MILES EAST OF NEWTON...AND MOVING NORTHEAST
AT 20 MPH.

THESE STORMS WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS DUE TO
TORRENTIAL DOWNPOURS.

JAKUB
Local storm report, Jul 4, 4:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HEAVY RAIN       3 NNE KINGMAN           37.69N 98.08W
07/04/2010  M4.00 INCH       KINGMAN            KS   TRAINED SPOTTER

            TRAINED SPOTTER MEASURES 4 INCHES OF RAIN SINCE 6AM.

&&

VJP
Local storm report, Jul 4, 4:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HEAVY RAIN       6 SSE WESTFALL          38.86N 97.96W
07/04/2010  M1.30 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            RAINFALL SINCE 7 AM.

&&

ADK
Special weather statement, Jul 4, 5:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT SUN JUL 4 2010

KSZ052-053-069-042300-
BUTLER-CHASE-MARION-
505 PM CDT SUN JUL 4 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES...

AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF HEAVY SHOWERS CAPABLE OF PRODUCING WINDS UP TO 50 MPH
ALONG A LINE EXTENDING FROM CEDAR POINT TO POTWIN...AND MOVING
NORTHEAST AT 35 MPH.

THESE STORMS WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS DUE TO
TORRENTIAL DOWNPOURS.

JAKUB
Local storm report, Jul 4, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            WICHITA MID CONTINENT A 37.66N 97.44W
07/04/2010                   SEDGWICK           KS   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS NORTHERN AND WESTERN PORTIONS OF
            SEDGWICK COUNTY WERE FLOODED.

&&

ADK
Local storm report, Jul 4, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HEAVY RAIN       PRETTY PRAIRIE          37.78N 98.02W
07/04/2010  M4.50 INCH       RENO               KS   PUBLIC

            PUBLIC REPORTS STORM TOTAL THUS FAR OF 4.5 INCHES OF RAIN
            ON THE RENO AND KINGMAN COUNTY LINE AT NE 120TH AVE.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:18 AM CDTAreal Flood WarningICTHarper, Kingman47 hr
Jul 4, 12:31 PM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more39 hr
Jul 4, 12:57 PM CDTAreal Flood WarningICTHarvey, Reno, Sedgwick28 hr
Jul 4, 1:53 PM CDTAreal Flood WarningICTMcPherson, Marion25 hr
Jul 4, 4:49 PM CDTAreal Flood WarningICTButler, Chase, Harvey, Marion, Sedgwick5 hr
Jul 4, 5:35 PM CDTRiver Flood WarningICTKingman9 hr
Jul 4, 5:40 PM CDTAreal Flood WarningICTLincoln5 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.